Doctor insights on:
Christine Young Yasmine
I started Yasmin birth control today after being off for five months. I am reading stats on the chance of blood clots and have myself worried, I'm young workout and had been on this medication for almost five years before stopping. Is Yasmin safe ?
Alternatives: The concern is over the drospirenone (synthetic progesterone) component of the pill. Some studies suggest that Yasmin and Yaz (drospirenone and ethinyl estradiol) may have a higher risk of venous blood clots than older birth control pills. However, there are risks associated with any pill, and the benefits generally outweigh the risks. The decision of which pill to use should be made between you and your doctor. ...Read moreSee 1 more doctor answer
No: If you have pcos with high male harmones can cause hair fall. ...Read more
Whats your opinion on the claims that Yasmin, (drospirenone and ethinyl estradiol) BeYaz, Nuvaring, etc are responsible for killing healthy young women (bld clots)? Is there PROOF?
Known risk: Unfortunately deep venous thrombosis and pulmonary embolism and death, although rare, are known complications of estrogen containing contraception. The risk is lower than the risks of these occurring with pregnancy but it is a known risk. Death form a car accident is more likely than death from complications of contraception. ...Read more
Hi I have spotting that is barely there due to missing a pill if i double up will the spotting be gone by tomorrow night? I'm on Yasmin
Spotting is common: Spotting is common after missing a birth control pill. It is usually recommended to take the missed pill once you realize that you missed it. Due to the fluctuation in hormone levels from missing that pill, you may have intermittent light spotting for the next week, but it will most likely resolve after a day or so. You also must use backup contraception for the rest of the pill pack. ...Read more
I took 2 complete rows of my yasmin BC. On the 3rd row i forgot to take it one day which was yesterday and 2day I woke up bleeding. Is this normal?
I've been on my pill (yasmin) for about six years. I love its benefits and i don't want to change, but i spot all the time. Its embarassing. Thoughts?
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more
Was told if I stop Yasmin, bleeding will get worse. How do I make it stop? Plz help! Dysfunctional spotting is happening for 14days. I want to stop it
Diagnosis: In cases of irregular or heavy period then an evaluation is warranted to determine the cause. Hormonal imbalances such as PCOS, polyps, fibroids and infections are just a few of the causes. Once a cause is found then treatment can be offered. Birth control pills are often used. There are many other options. ...Read more
When will the dysfunctional spotting stop if I stop taking Yasmin today?? This is uncomfortable and annoying. How long will it take (days)? Thanks Drs
Hi, i am considering changing from cerazette to yasmin. no bad effects on cerazette other than weight gain (tested it by stopping for a few months and?
Unsure what ur ? Is: I agree with unchanging from a progestin only pill like cerazette to a combine oral contraceptive pill because they are more effective and forgiving. If I miss a dose and may provide other benefits like improving acne. However, I would recommend a different formulation than Yasmin, like Loestrin or Sprjntec which have lower risk of blood clots. ...Read more
I recently took the emergency contraceptive and decided to take a Yasmin pill the day after. Does that effect the EC?
I am taking depakine chrono 500 mg as well as a contraceptive pill (yasmin). Does the fact that im taking depakine make the CP less effective?
No evidence but: Depakote does not appear on lists of medications that can decrease the effectiveness of oral contraceptives. Both Depakote and yasmin (drospirenone and ethinyl estradiol) have a higher risk of liver inflammation. I would suggest talking with your doctor about using a different form of contraceptive, or use an alternative to depakote. ...Read more
Taking Yasmin for week 1x1.Noticed brownish color similar to period spotting and it's not decreasing.Dr said it's dysfunctional spotting. How to stop?
Birth control pill: Yasmin (drospirenone and ethinyl estradiol) is a combination birth control pill (oral contraceptive) that contains the ingredients ethinyl Estradiol as the estrogen component and drosperinone as the progestational component. It comes packaged in a 28 day pack where 21 tablets contain the active ingredients and 7 tablets are inert. ...Read moreSee 1 more doctor answer
A birth control pill: Yasmin (drospirenone and ethinyl estradiol) is a combined birth control pill. There is ethinyl Estradiol along with the Progesterone drospirenone. Drospirenone is a 4th generation Progesterone which may cause increased blood clots. But the risk of blood clots is still much lower than the risk during a pregnancy. ...Read more
Trouble?: Don't know what trouble you are talking about...skipping periods, has too many, other concerns? ...Read more